MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE
Model Number 380610-08
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the high resolution stereo viewer (hrsv) monitor stopped working.The procedure was aborted post anesthesia and port placement with no reported injury.Intuitive surgical, inc.(isi) followed up with the distributor clinical territory associate (cta) and obtained the following additional information: the customer reported that the event occurred on (b)(6) 2024 during a partial nephrectomy.The customer reported that the issue was identified after docking of the system was completed and the surgeon had entered the console.The customer confirmed that the event occurred prior to starting the procedure post-anesthesia and that ports were placed.The customer confirmed that system functionality was checked upon powering on the system and the system initially powered on without errors.The da vinci surgery technical assistance team (dvstat) was not contacted for troubleshooting as the distributor's field service engineer (fse) was contacted by the staff.The customer confirmed that full troubleshooting was completed, but it did not resolve the problem.The fse had power cycled the system and also checked the cable connection to the right monitor.There were no problems with the cables, but the monitor did not work.There was no patient injury due to the issue.The customer confirmed that the procedure was aborted post anesthesia and port placement.The patient tolerated the change, and the patient underwent the surgery a few days after the incident, which was completed successfully.No patient demographics available.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the high resolution stereo viewer (hrsv) due to no video in the monitor.The system was tested and verified as ready for use.Intuitive surgical, inc.(isi) has not received the hrsv for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received da vinci product involved with this complaint to perform failure analysis (fa).The high resolution stereo viewer (hrsv) was analyzed and the reported failure was replicated.During in-house fa, the technician installed the unit into a printed circuit assembly (pca) si system and there was no image in the right eye when they powered up the surgeon side console (ssc).The hrsv was returned to the original equipment manufacturer (oem) for evaluation.The oem technician found that there was no video, no backlight (bl), and a weak lcd panel.The hrsv had failed the bl calibration test and had an old firmware version.The complaint was confirmed based on the field evaluation and failure analysis.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18908372
Report Number2955842-2024-12200
Device Sequence Number18062996
Product Code NAY
UDI-Device Identifier00886874110683
UDI-Public(01)00886874110683
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380610-08
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/18/2024
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown